Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 457, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 17, 2021, 1:27 PM CDT for Blaine County, Caddo County, Canadian County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 1:27 PM CDT (18:27 UTC)
- Expired
- Aug 17, 2021, 1:58 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
684
WUUS54 KOUN 171827
SVROUN
OKC011-015-017-171915-
/O.NEW.KOUN.SV.W.0457.210817T1827Z-210817T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
127 PM CDT Tue Aug 17 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
North central Caddo County in southwestern Oklahoma...
Southeastern Blaine County in northwestern Oklahoma...
Northwestern Canadian County in central Oklahoma...
* Until 215 PM CDT.
* At 127 PM CDT, a severe thunderstorm was located 6 miles southwest
of Calumet, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Geary, Calumet, Bridgeport and Cedar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3553 9806 3541 9823 3560 9850 3578 9825
TIME...MOT...LOC 1827Z 139DEG 14KT 3554 9821
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SIX2 follow-up statements
900 WWUS54 KOUN 171846 SVSOUN Severe Weather Statement National Weather Service Norman OK 146 PM CDT Tue Aug 17 2021 OKC011-015-017-171915- /O.CON.KOUN.SV.W.0457.000000T0000Z-210817T1915Z/ Caddo OK-Blaine OK-Canadian OK- 146 PM CDT Tue Aug 17 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR NORTH CENTRAL CADDO...SOUTHEASTERN BLAINE AND NORTHWESTERN CANADIAN COUNTIES... At 145 PM CDT, a severe thunderstorm was located 5 miles southeast of Geary, moving northwest at 15 mph. Storm intensity has decreased and the warning may be cancelled before 2:15 pm. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Geary, Calumet, Bridgeport and Cedar Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3553 9806 3541 9823 3560 9850 3578 9825 TIME...MOT...LOC 1845Z 139DEG 14KT 3558 9825 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ SIX
327
WWUS54 KOUN 171858
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
158 PM CDT Tue Aug 17 2021
OKC011-015-017-171907-
/O.CAN.KOUN.SV.W.0457.000000T0000Z-210817T1915Z/
Caddo OK-Blaine OK-Canadian OK-
158 PM CDT Tue Aug 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CADDO...
SOUTHEASTERN BLAINE AND NORTHWESTERN CANADIAN COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3553 9806 3541 9823 3560 9850 3578 9825
TIME...MOT...LOC 1856Z 139DEG 14KT 3562 9829
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 12:07 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 17, 12:07 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 1207 PM CDT Tue Aug 17 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 427 AM CDT Tue Aug 17 2021 Scattered showers and isolated thunderstorms persist across southern Oklahoma and north Texas this morning. A strong storm near Hobart late last night produced an MCV that was drifting northeast toward central Oklahoma. Although this MCV is not apparent in radar or satellite loops at the moment due to the lack of radar echoes and higher clouds streaming east that may potentially be obscuring any remnant mid-level circulation, this may still be lurking southwest of Oklahoma City. The convective- allowing models hint at something that may help produce storm development near or just east of central Oklahoma just after sunrise. But even in the bigger picture, the axis of the broad mid-level trough extends southeast from eastern Kansas into western Oklahoma and west Texas this morning and will slowly shift southeast with time, which will support shower/thunderstorm development again today and tonight with the highest chances across the south and eastern portions of the area. As we've seen the past couple of days, slow-moving storms and efficient rainfall production with storms will lead to some localized heavy rainfall, and potentially localized flooding if storms persist over any location very long. Again, the flooding potential is expected to be rather localized and not very widespread. Model forecasts of precipitable water values are higher this afternoon than have been progged for the last couple of days, with values near or over 2 inches across southern Oklahoma and north Texas, pushing the upper bounds of PW climatology for the area. && .LONG TERM... (Wednesday through Monday) Issued at 332 AM CDT Tue Aug 17 2021 Wednesday and Thursday will feature more or less the same basic weather features as the earlier days of this week, with the main convection drivers being outflow boundaries and minimal convective inhibition during the day. A few weak circulations aloft, probably including the occasional MCV from previous convection, will also tend to support storm development, both during the day, and at night. An upper-level ridge will start to build into the southern Plains from the Southeast this weekend and especially into early next week. This will have the effect of gradually shutting off the convective activity, and slowly raising the temperatures, particularly daytime temperatures, as reduced cloud cover and subsidence aloft both contribute a few degrees here and there. That front that was previously forecast to bring less-humid and slightly cooler weather this weekend and early next week...is...well...apparently not going to make it. && .AVIATION... (18Z TAFS) Issued at 1202 PM CDT Tue Aug 17 2021 Showers and thunderstorms will continue to impact most sites this afternoon into the early evening hours before convection diminishes in areal coverage and shifts south and east of TAF sites. Some mainly MVFR conditions will occur with the storms. VFR conditions then expected through much of the night before increasing chance for redevelopment of MVFR ceilings and perhaps surface visibility at many locations. MVFR ceilings may then continue through end of forecast. Winds will remain rather light from the south/southeast. && .UPPER AIR... Issued at 315 AM CDT Sat Aug 14 2021 No upper air flights are currently scheduled. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 69 88 72 / 50 20 40 20 Hobart OK 89 68 89 71 / 30 20 30 30 Wichita Falls TX 89 70 89 73 / 70 50 60 30 Gage OK 89 66 90 69 / 10 0 10 10 Ponca City OK 87 68 90 70 / 30 20 20 10 Durant OK 87 71 88 72 / 70 60 80 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....23 AVIATION...30
Hazardous weather outlook, Aug 17, 11:51 AM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1151 AM CDT Tue Aug 17 2021 OKZ004>048-050>052-TXZ083>090-181115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1151 AM CDT Tue Aug 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered to numerous showers and thunderstorms will bring a risk of locally heavy rainfall. This will mainly occur during the afternoon and evening. Areas near and southeast of Interstate 44 will have the best chance of rain and higher rainfall totals. Some of the stronger storms may also produce strong gusty winds and perhaps small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Chances for thunderstorms will continue Wednesday, then diminish slowly each day through Saturday. Strong storms and heavy rain will continue to be possible each of these days, mainly across southern and eastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 17, 12:35 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
1235 PM CDT Tue Aug 17 2021
OKZ041-046-171800-
Carter OK-Murray OK-
1235 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of Carter and
southwestern Murray Counties through 100 PM CDT...
At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Grove, moving northeast at 20 mph.
HAZARD...Torrential rainfall and very limited visiblity along
with winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ardmore, Lone Grove, Healdton, Wilson, Dickson, Springer, Graham,
Milo and northern Lake Murray.
This includes Interstate 35 between mile markers 26 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3433 9754 3448 9719 3412 9697 3409 9697
3407 9748
TIME...MOT...LOC 1735Z 234DEG 18KT 3418 9728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:37 PM CDT | Special Weather Statement | OUN | Cleveland | 53 min |
| Aug 16, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 51 min |
| Aug 16, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 32 min |
| Aug 16, 9:03 PM CDT | Special Weather Statement | OUN | Logan | 27 min |
| Aug 16, 9:10 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| Aug 16, 9:39 PM CDT | Special Weather Statement | OUN | Kiowa | 36 min |
| Aug 16, 10:29 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Aug 17, 5:57 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal | 3 hr |
| Aug 17, 6:50 AM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 17, 7:38 AM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Aug 17, 12:35 PM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Aug 17, 12:46 PM CDT | Areal Flood Advisory | OUN | Carter | 3 hr |
| Aug 17, 1:25 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Aug 17, 2:32 PM CDT | Areal Flood Advisory | OUN | Dewey, Woodward | 3 hr |
| Aug 17, 2:34 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.